Winter Weather, Eastern Clinton
- When
- April 4, 2:00 PM EST to 6:00 PM EST
- Where
- Eastern Clinton forecast zone
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
A complex storm system moved across Ontario and Quebec on the 4th with a frontal boundary that moved across northern New York during the afternoon. Rain mixed with and then changed to sleet and snow across northern New York during the afternoon.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A complex storm system moved across Ontario and Quebec on the 4th with a frontal boundary that moved across northern New York during the afternoon. Rain mixed with and then changed to sleet and snow across northern New York during the afternoon. Combined snow and sleet accumulations ranged from a slushy inch in the St. Lawrence River Valley to up to 6 inches in isolated locations in the Adirondacks. This caused some treacherous travel for the late afternoon and evening commute with several motor vehicle accidents reported.|Some specific snowfall accumulations included; 2 inches in Ellenburg Depot (Clinton county) and Newcomb (Essex county), 3 inches in Tupper Lake (Franklin county) and 6 inches in Dannemora (Clinton county).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 4, 10:29 AM EST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1129 AM EDT WED APR 4 2007
.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...
UPDATED ZONES TO INCLUDE SLEET AND UPGRADE TO WRNGS FOR PRVS WATCH
AREA. PRETTY CLOSE TO ISOTHERMAL LYR WITH TMPS HOVERING ARD FRZG
BUT HV ALRDY SEEN EVIDENCE THAT HEAVIER PCPN AND DYNAMIC COOLING
HAS CHGD PTYPE INTO PL OR SN.
AT 15Z...ALRDY WITNESSING THAT CHGOVR AT KSLK. COMPOSITE RDR SHWS
BAROCLINIC LEAF STRUCTURE OF DVLPG COASTAL LOW ALRDY TAKING SHAPE
NR JERSEY SHORE.
QPF AMTS BTWN 00-12Z AFT CHGOVR ARE MARGINAL ALG WRN SLOPES BUT IF
COOLING/CHGOVR OCCUR ERLR AS XPCTG THAN WRNG CRITERIA LKLY. MEANWHILE...
ALG/E GRN MTNS WRNG CRITERIA LKLY WITH 4-8/5-10 INCHES AND LCLLY
UP TO A FOOT PSBL ALG HIER TERRAIN ALONG ERN SLOPES.
&&
.PREV DISCUSSION... /ISSUED 502 AM EDT WED APR 4 2007/
..MIXED WINTRY PRECIPITATION ESPECIALLY CENTRAL AND EASTERN VT THROUGH
THURSDAY MORNING...
SHORT TERM /TODAY THROUGH FRIDAY/...
HAVE MAINTAINED WINTER STORM WATCH FROM THE WESTERN SLOPES OF THE
GREEN MTNS EWD TO THE CT RIVER VLY WITH NO CHANGES AT THIS POINT.
FCST CONTINUES TO BE UNCERTAIN IN REGARD TO EXTENT OF
PRECIPITATION LATE TODAY/TONIGHT.
THROUGH THE REMAINDER OF THIS MORNING...WE WILL CONTINUE TO
CONTEND WITH IMPRESSIVE FRONTOGENETICALLY FORCED BAND OF
PRECIPITATION ACROSS NRN ZONES...EXTENDING E-W FROM THE ST.
LAWRENCE RIVER VLY EWD INTO N-CENTRAL/NERN VT. PRECIPITATION TYPE
CONTINUES TO BE HIGHLY DEPENDENT ON ELEVATION AND LONGITUDE...WITH
ALL RAIN IN THE CHAMPLAIN VLY/ADIRONDACKS...BUT 2-3 INCHES OF SNOW
ACCUMULATION PER WX CAMS IN THE HIGHER TERRAIN OF NERN VT.
PROXIMITY OF CENTRAL/ERN VT TO COLD HIGH PRESSURE ACROSS ERN
ME/NEW BRUNSWICK IS AIDING IN SLIGHTLY COLDER PBL TEMPERATURES
EAST OF THE GREEN MTNS EARLY THIS MORNING...WHEREAS TEMPS ARE TOO
WARM IN THE CHAMPLAIN VLY WWD.
THIS E-W AXIS OF RAIN AND CENTRAL/ERN VT SNOW SHOULD CONTINUE
THROUGH 15Z AND IS BEING HANDLED WITH A SPECIAL WEATHER STATEMENT
ACROSS N-CENTRAL/NERN VT. COULD SEE AN ADDITIONAL 1-2 INCHES BY
SUNRISE.
PRIMARY H5 TROUGH REMAINS ACROSS NRN WI AT 08Z AND IS PROGRESSING
SLOWLY EWD...WITH LEADING SHORTWAVE TROUGH EMBEDDED IN SWLY MID-
LEVEL FLOW MOVING ACROSS SERN ONTARIO AND NERN OHIO WITH STG DEEP-
LAYER CVA AND ATTENDANT SFC COLD FRONT. THIS IS RESULTING IN AN
ADDITIONAL AXIS OF PRECIPITATION UPSTREAM ACROSS WRN NY THAT WILL
BEGIN TO AFFECT THE NORTH COUNTRY THIS AFTERNOON. THIS ALSO
REPRESENTS THE LEADING EDGE OF COOLING TEMPERATURES ALOFT AND
SHOULD RESULT IN RAIN CHANGING TO SNOW IN THE NRN ADIRONDACKS BY
MID AFTN...AND ACROSS THE ST. LAWRENCE VLY AND CHAMPLAIN VLY BY
LATE AFTN. BETWEEN 18Z AND 00Z WE/LL ALSO BE MONITORING THE
DEVELOPMENT OF A SECONDARY SFC LOW NEAR THE SRN NJ COAST. THIS
COASTAL LOW HOLDS THE KEY TO POTENTIAL WARNING CRITERIA SNOW
ACROSS CENTRAL/ERN VT TONIGHT...WITH SELY LOW-LEVEL FLOW LEADING
TO UPSLOPE ENHANCEMENT ALONG THE ERN SLOPES OF THE GREEN
MTNS...COINCIDENT WITH THE COOLING FROM THE WEST AND LOSS OF
INSOLATION WHICH WILL BE IMPORTANT TO GET SNOW ACCUMULATION ON THE
ROADWAYS. ON THE NEGATIVE SIDE...AM SUFFICIENTLY CONCERNED ABOUT
DEVELOPING DRY SLOT BETWEEN PRIMARY GREAT LAKES H5 TROUGH AND
COASTAL LOW THAT WILL HOLD OFF ON WARNING ISSUANCE AT THIS TIME.
BOTH 00Z NAM AND GFS SOUNDINGS IN ERN VT SHOW DENDRITE GROWTH
LAYER UNSATURATED AND MOSTLY ABOVE THE LOW-LEVEL UVV. THERE IS
SIGNIFICANT MID-LEVEL DRY AIR IN BOTH OPERATIONAL RUNS. THIS
LEADS TO PRECIPITATION EFFICIENCY CONCERNS AND QUESTIONS AS TO HOW
WIDESPREAD THE PRECIPITATION WILL BE ACROSS OUR ERN CWA AS THE
2NDRY LOW TRACKS NEWD TOWARD THE GULF OF ME. THERE WILL LIKELY BE
OCCASIONAL SNOW...BUT WHETHER WE REACH WARNING CRITERIA OF 6
INCHES ON AVG IS UNCERTAIN.
HAVE WORDED SNOW ACCUMULATIONS THROUGH SUNRISE THURSDAY AS
FOLLOWS...FOR THE WINTER STORM WATCH AREAS...4-7 POSSIBLE...
ISOLATED 8 ABOVE 1500 FT. WRN SLOPES MAY END UP ON THE LOW END OF
THAT RANGE DUE TO SELY DOWNSLOPE FLOW. OTHERWISE...HIGHER TOTALS
ALONG ERN SLOPES OF GREENS...AND AT HIGHER ELEVATIONS DUE TO
MARGINAL PBL TEMPS EARLY ON. FOR WRN RUTLAND COUNTY AND THE
CHAMPLAIN VLY...1-3 WITH AROUND 2 AT KBTV/KPLB. FOR THE NRN
ADIRONDACKS...2-4. FOR THE ST. LAWRENCE VLY...GENERALLY A DUSTING
TO 2. WILL ALLOW DAY SHIFT TO EVALUATE POTENTIAL AND MAKE FINAL
CALL ON WINTER STORM WARNINGS VS. SNOW ADVISORY ACCUMULATIONS.
CYCLONE BECOMES VERTICALLY STACKED ACROSS SRN QUEBEC/NWRN ME ON
THURSDAY/THURSDAY NIGHT MAINTAINING MOSTLY CLOUDY
CONDITIONS...LIGHT SNOW SHOWERS AND DAYTIME TEMPS THURSDAY
GENERALLY IN THE 30S. SOME ACCUMULATING SNOWS ARE POSSIBLE ACROSS
THE NRN GREEN MTNS FROM MT. MANSFIELD TO JAY PEAK WITH WLY UPSLOPE
FLOW AND NR SATURATED LOW-LEVEL CONDITIONS THURSDAY INTO EARLY
FRIDAY. OTHERWISE...CHC -SW WITH MINIMAL ADDITIONAL
ACCUMULATION...ESPECIALLY DURING THE DAYTIME WITH RELATIVELY HIGH
APRIL SUN ANGLE/INSOLATION EVEN THROUGH THE EXPECTED CLOUD COVER.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO CHANGES TO THE EXTENDED PORTION OF THE FORECAST. BROAD 500MB
TROUGH ACROSS THE NERN CONUS IS SHOWN BY 00Z NWP SUITE AND
CONFIDENCE CONTINUES HIGH FOR CONTINUED TEMPERATURES BELOW
SEASONAL AVERAGES...AND PERIODS OF LIGHT RAIN OR SNOW SHOWERS...
ESPECIALLY ACROSS THE HIGHER TERRAIN.
AVIATION...
OVC CONDS WITH WIDESPREAD...ELEVATION DEPENDENT -RA/-RASN EXPECTED
ACROSS AREA TODAY ALONG WITH OCCNL MVFR/IFR CONDS...MAINLY ACROSS
NRN NY AND ERN VT. OCCASIONALLY GUSTY SERLY WINDS (NERLY KMSS) TO
ABATE BY EVENING AS PCPN TRANSITIONS TO -SN MOST AREAS EXCEPT LOWER
ELEVS IN BROADER VALLEYS...AND MORE PREVALENT MVFR/IFR CONDS DEVELOP.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 6 AM EDT THURSDAY FOR VTZ008-010-
012-018-019.
WINTER STORM WARNING UNTIL 11 AM EDT THURSDAY FOR VTZ003-004-
006-007-016-017.
NY...NONE.
&&
SHORT TERM...SLWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 501 AM EDT WED APR 4 2007 VTZ010-012-018-019-050915- ORANGE-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 501 AM EDT WED APR 4 2007 ...WINTER STORM WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSEASONABLY COOL CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE END OF THE WEEK AND INTO THE UPCOMING WEEKEND...WITH GENERALLY CLOUDY SKIES EXPECTED...AND ON AND OFF CHANCES OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. VTZ003-004-006>008-016-017-050915- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN- EASTERN CHITTENDEN- 501 AM EDT WED APR 4 2007 ...WINTER STORM WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH UNSEASONABLY COOL CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE END OF THE WEEK AND INTO THE UPCOMING WEEKEND...WITH GENERALLY CLOUDY SKIES EXPECTED...AND ON AND OFF CHANCES OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. NYZ026>031-034-035-087-VTZ001-002-005-009-011-050915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- 501 AM EDT WED APR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN...WILL MIX WITH AND CHANGE TO SNOW ACROSS THE REGION LATER THIS AFTERNOON INTO THE EVENING HOURS...AND CONTINUE OVERNIGHT BEFORE TAPERING TO SNOW SHOWERS DURING THURSDAY. MINOR ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSEASONABLY COOL CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE END OF THE WEEK AND INTO THE UPCOMING WEEKEND...WITH GENERALLY CLOUDY SKIES EXPECTED...AND ON AND OFF CHANCES OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...THOUGH SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE LATER TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
7 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27299, 27300, 27301, 27302, 27303, 27304, 27305.